MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00500070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Inflammation (1932); Pancreatitis (4481); Cholangitis (4821)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Boston scientific became aware of an event involving a habib eus rfa catheter through the article, endoluminal radiofrequency ablation in patients with malignant biliary obstruction: a randomised trial, by jana jarosova, et al.Per the article, a habib eus rfa catheter was used to treat cholangiocarcinoma and pancreatic ductal adenocarcinoma during an endoluminal radiofrequency ablation (rfa) plus stenting performed between 2016 and 2021.One patient developed mild post-procedural pancreatitis.Four patients developed acute cholangitis and were successfully treated with antibiotics.The cholangitis occurred early after the procedure in two of those four patients, requiring a repeated intervention.Furthermore, one patient with acute cholangitis got complicated by the development of a liver abscess but was successfully treated with percutaneous drainage.Lastly, one patient developed cholecystitis, which was resolved with intravenous antibiotics.Please see the referenced article for full details.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the literature was published.Blocks d4, h4: the lot number of the suspect device was not provided in the literature; therefore, the manufacture and expiration dates are unknown.Block g2: literature source: jarosova, j., et al.Endoluminal radiofrequency ablation in patients with malignant biliary obstruction: a randomised trial.Gut 2023; 72:2286-2293.Doi: 10.1136/gutjnl-2023-329700.Block h6: imdrf patient code e1021 captures the reportable event of pancreatitis.Imdrf patient code e172001 captures the reportable event of liver abscess.Imdrf patient code e1109 captures the reportable event of cholangitis.Imdrf patient code e2326 captures the reportable event of cholecystitis.Imdrf impact code f2303 captures the antibiotics treatment provided.Imdrf impact code f23 is being used to capture the repeat intervention to address the cholangitis and the percutaneous drainage to address the liver abscess.

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20041035
Report Number3005099803-2024-04036
Device Sequence Number8117775
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K231533
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00500070
Device Catalogue Number2244-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown